Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 28, 2010, 4:02 PM EDT for 4 counties in North Carolina; 7 counties in Virginia. It took effect at Oct 29, 2010, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2010, 4:02 PM EDT (20:02 UTC)
- In effect from
- Oct 29, 2010, 12:00 AM EDT
- Expired
- Oct 29, 2010, 10:05 AM EDT
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Bath County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS71 KRNK 282002 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT THU OCT 28 2010 ...GUSTY WINDS EXPECTED TONIGHT INTO FRIDAY MORNING... .A REINFORCING COLD FRONT WILL PASS THROUGH THE REGION OVERNIGHT. BEHIND THIS FRONT NORTHWEST WINDS WILL BE ON THE INCREASE. SOME OF THE HIGHER ELEVATIONS IN THE MOUNTAINS MAY SEE WIND GUSTS EXCEED 45 MPH. NCZ001-002-018-019-VAZ015>017-290415- /O.NEW.KRNK.WI.Y.0017.101029T0400Z-101029T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-WILKES-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WILKESBORO...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD 402 PM EDT THU OCT 28 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY. * GUSTS OF 45 TO 50 MPH ALONG AND NEAR THE CREST OF THE BLUE RIDGE. * BEST CHANCES WILL BE BETWEEN 300 AM AND 900 AM EDT. * EXPECT STRONG CROSS WINDS ALONG THE BLUE RIDGE PARKWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ019-020-WVZ045-290415- /O.NEW.KRNK.WI.Y.0017.101029T0400Z-101029T1600Z/ ALLEGHANY VA-BATH-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEWISBURG...QUINWOOD...DUO...RAINELLE 402 PM EDT THU OCT 28 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY. * GUSTS OF 45 TO 50 MPH AROUND AND ABOVE ELEVATIONS OF 3000 FEET. * BEST CHANCES WILL BE BETWEEN 300 AM AND 900 AM EDT. * EXPECT STRONG CROSS WINDS ALONG SOUTHWEST TO NORTHEAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
3 follow-up statements
465 WWUS71 KRNK 290150 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 950 PM EDT THU OCT 28 2010 ...GUSTY WINDS EXPECTED TONIGHT INTO FRIDAY MORNING... .A REINFORCING COLD FRONT WILL PASS THROUGH THE REGION OVERNIGHT. WIND GUSTS CAN EXCEED 45 MPH AT THE HIGHEST ELEVATIONS. NCZ001-002-018-019-VAZ015>017-291000- /O.CON.KRNK.WI.Y.0017.101029T0400Z-101029T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-WILKES-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WILKESBORO...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD 950 PM EDT THU OCT 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL NOON EDT FRIDAY. * GUSTS OF 45 TO 50 MPH ALONG AND NEAR THE CREST OF THE BLUE RIDGE. * BEST CHANCES WILL BE BETWEEN 300 AM AND 900 AM EDT. * EXPECT STRONG CROSS WINDS ALONG THE BLUE RIDGE PARKWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ019-020-WVZ045-291000- /O.CON.KRNK.WI.Y.0017.101029T0400Z-101029T1600Z/ ALLEGHANY VA-BATH-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEWISBURG...QUINWOOD...DUO...RAINELLE 950 PM EDT THU OCT 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL NOON EDT FRIDAY. * GUSTS OF 45 TO 50 MPH AROUND AND ABOVE ELEVATIONS OF 3000 FEET. * BEST CHANCES WILL BE BETWEEN 300 AM AND 900 AM EDT. * EXPECT STRONG CROSS WINDS ALONG SOUTHWEST TO NORTHEAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
808 WWUS71 KRNK 290800 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 400 AM EDT FRI OCT 29 2010 ...GUSTY WINDS EXPECTED THIS MORNING... ...TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT... .A LARGE HIGH PRESSURE SYSTEM WITH COOLER AND DRIER AIR WILL MOVE INTO THE REGION TODAY AND TONIGHT. NCZ019-291600- /O.NEW.KRNK.FZ.A.0005.101030T0700Z-101030T1300Z/ /O.CON.KRNK.WI.Y.0017.000000T0000Z-101029T1600Z/ WILKES- INCLUDING THE CITY OF...WILKESBORO 400 AM EDT FRI OCT 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * NORTHWEST WINDS WILL GUST 40 TO 50 MPH ALONG AND NEAR THE CREST OF THE BLUE RIDGE. * THE STRONGEST WINDS WILL CONTINUE THROUGH 9AM...THEN WINDS WILL DIMINISH THIS AFTERNOON. * EXPECT STRONG CROSS WINDS ALONG THE BLUE RIDGE PARKWAY. * LOWS TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 20S TO UPPER 30S. * LOWER ELEVATIONS MAY HAVE TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT. * A HARD FREEZE WOULD END THE GROWING SEASON UNTIL NEXT SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ019-291600- /O.NEW.KRNK.FZ.A.0005.101030T0700Z-101030T1300Z/ /O.CON.KRNK.WI.Y.0017.000000T0000Z-101029T1600Z/ ALLEGHANY VA- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON 400 AM EDT FRI OCT 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * NORTHWEST WINDS WILL GUST 40 TO 50 MPH AT HIGHER ELEVATIONS THIS MORNING. * THE STRONGEST WINDS WILL CONTINUE THROUGH 9AM...THEN WINDS WILL DIMINISH THIS AFTERNOON. * EXPECT STRONG CROSS WINDS ALONG SOUTHWEST TO NORTHEAST ORIENTED ROADS. * LOWS TONIGHT WILL BE IN THE LOWER 20S TO LOWER 30S. * TEMPERATURES MAY BE BELOW FREEZING FOR SEVERAL HOURS TONIGHT. * A HARD FREEZE WOULD END THE GROWING SEASON UNTIL NEXT SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ001-002-018-VAZ015>017-291600- /O.CON.KRNK.WI.Y.0017.000000T0000Z-101029T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD 400 AM EDT FRI OCT 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * NORTHWEST WINDS WILL GUST 40 TO 50 MPH ALONG AND NEAR THE CREST OF THE BLUE RIDGE. * THE STRONGEST WINDS WILL CONTINUE THROUGH 9AM...THEN WINDS WILL DIMINISH THIS AFTERNOON. * EXPECT STRONG CROSS WINDS ALONG THE BLUE RIDGE PARKWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ020-WVZ045-291600- /O.CON.KRNK.WI.Y.0017.000000T0000Z-101029T1600Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 400 AM EDT FRI OCT 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * NORTHWEST WINDS WILL GUST 40 TO 50 MPH AT HIGHER ELEVATIONS. * THE STRONGEST WINDS WILL CONTINUE THROUGH 9AM...THEN WINDS WILL DIMINISH THIS AFTERNOON. * EXPECT STRONG CROSS WINDS ALONG SOUTHWEST TO NORTHEAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ003>006-020-VAZ022>024-032>035-043>047-058-059-291600- /O.NEW.KRNK.FZ.A.0005.101030T0700Z-101030T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YADKINVILLE... ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 400 AM EDT FRI OCT 29 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOW TEMPERATURES WILL BE IN THE MID 20S TO MID 30S. * TEMPERATURES MAY BE BELOW FREEZING FOR SEVERAL HOURS OVERNIGHT. * A HARD FREEZE WOULD END THE GROWING SEASON UNTIL NEXT SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
985 WWUS71 KRNK 291405 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1005 AM EDT FRI OCT 29 2010 ...TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT... .A LARGE HIGH PRESSURE SYSTEM WITH COOLER AND DRIER AIR WILL MOVE INTO THE REGION TODAY AND TONIGHT. NCZ019-VAZ019-292215- /O.CAN.KRNK.WI.Y.0017.000000T0000Z-101029T1600Z/ /O.CON.KRNK.FZ.A.0005.101030T0700Z-101030T1300Z/ WILKES-ALLEGHANY VA- INCLUDING THE CITIES OF...WILKESBORO...CLIFTON FORGE...COVINGTON 1005 AM EDT FRI OCT 29 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * NORTHWEST WINDS WILL GUST UNDER 40 MPH AT HIGHER ELEVATIONS. * WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. * LOWS TONIGHT WILL BE IN THE LOWER 20S TO LOWER 30S. * TEMPERATURES MAY BE BELOW FREEZING FOR SEVERAL HOURS TONIGHT. * A HARD FREEZE WOULD END THE GROWING SEASON UNTIL NEXT SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ001-002-018-VAZ015>017-020-WVZ045-291515- /O.CAN.KRNK.WI.Y.0017.000000T0000Z-101029T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-BATH-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... HOT SPRINGS...LEWISBURG...QUINWOOD...DUO...RAINELLE 1005 AM EDT FRI OCT 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. * NORTHWEST WINDS WILL GUST UNDER 40 MPH AT HIGHER ELEVATIONS. * WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. $$ NCZ003>006-020-VAZ022>024-032>035-043>047-058-059-292215- /O.CON.KRNK.FZ.A.0005.101030T0700Z-101030T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YADKINVILLE... ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 1005 AM EDT FRI OCT 29 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOW TEMPERATURES WILL BE IN THE MID 20S TO MID 30S. * TEMPERATURES MAY BE BELOW FREEZING FOR SEVERAL HOURS OVERNIGHT. * A HARD FREEZE WOULD END THE GROWING SEASON UNTIL NEXT SPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:57 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 28, 3:57 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT THU OCT 28 2010
.SYNOPSIS...
A COLD FRONT EXTENDED SOUTHWEST THROUGH EASTERN NORTH CAROLINA AND
FARTHER SOUTHWEST INTO THE FLORIDA PANHANDLE...AS A REINFORCING
COLD FRONT WASV MOVING THROUGH THE OHIO VALLEY. BEHIND THIS
SECOND COLD FRONT...STRONG HIGH PRESSURE WILL BUILD INTO THE
REGION THROUGH THE FIRST HALF OF THE WEEKEND. EARLY NEXT
WEEK...LOW PRESSURE AND AN ASSOCIATED FRONTAL SYSTEM WILL CROSS
OUR AREA.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF THURSDAY 19Z...3PM...LOW PRESSURE WAS SITUATED OVER EASTERN
PENNSYLVANIA. AN ASSOCIATED COLD FRONT EXTENDED SOUTHWEST INTO THE
CENTRAL TO EASTERN CAROLINAS BEFORE REACHING THE WESTERN EDGE OF THE
PANHANDLE OF FLORIDA. A REINFORCING COLD FRONT EXTENDED SOUTHWEST
FROM CENTRAL PENNSYLVANIA INTO KENTUCKY. A VAST AREA OF HIGH
PRESSURE WAS CENTERED OVER THE MIDDLE OF THE UNITED STATES. TONIGHT
THE APPROACHING REINFORCING COLD FRONT WILL SWING INTO THE AREA IN
ASSOCIATION WITH A SHORTWAVE TROUGH PIVOTING AROUND THE MAIN UPPER
LOW IN CANADA. MOISTURE WITH THIS FRONT WILL BE LIMITED TO THE
LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE. ALSO...AN INCREASE IN
LOW LEVEL WINDS IS ANTICIPATED TO ACCOMPANY THIS PASSAGE OF THE
SHORTWAVE TROUGH. 850 MB WINDS FROM THE NAM ARE PROGGED TO REACH 35
TO 45 KTS...PRIMARILY BETWEEN 09Z....5AM...AND 15Z...10AM...ON
FRIDAY. ALSO MODEL CROSS SECTIONS DEPICT THE LOWEST EXTENT OF THESE
STRONGER WINDS WILL DIP BELOW THE INVERSION LEVEL...AND THE HEIGHT
OF THE INVERSION WILL BE LOWERING THROUGHOUT THE NIGHT. AS
SUCH...HAVE POSTED A WIND ADVISORY FOR PORTIONS OF THE AREA. THE ONE
AREA WILL BE ALONG THE CREST OF THE BLUE RIDGE FROM FLOYD CO VA
SOUTHWEST INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. ALSO...OF
CONCERN WILL BE HIGHER PEAKS OF OF ALLEGHANY AND BATH COUNTIES IN VA
AND EASTERN GREENBRIER COUNTY WV. THE ADVISORY WILL SPAN MIDNIGHT
TONIGHT THROUGH NOON ON FRIDAY. LOWS TONIGHT WILL RANGE FROM THE LOW
TO MID 30S IN THE MOUNTAINS WITH UPPER 30S TO LOWER 40S COMMON EAST
OF THE BLUE RIDGE. DESPITE THE LIMITED MOISTURE...THE FAR WESTERN
SLOPES OF GREENBRIER COUNTY WV MAY SEE A BRIEF SPRINKLE THEN SNOW
SHOWER LATE TONIGHT.
ON FRIDAY...AS THE INVERSION BREAKS...VERY DRY AIR ALOFT WILL MIX
WITH THE LIMITED MOISTURE IN THE LOW LEVELS AND YIELD A FAIRLY QUICK
DECREASE IN CLOUD COVER. WINDS WILL TREND SLOWER IN THE AFTERNOON AS
THE 850 MB JET WEAKENS A BIT. DESPITE PLENTY OF SUNSHINE IN THE EAST
AND THE COMPRESSIONAL DOWNSLOPING...STRONG COLD AIR ADVECTION WILL
LIMIT HIGH TEMPERATURES TO THE UPPER 50S TO LOWER 60S IN THE EAST.
IN THE MOUNTAINS...LOW TO MID 50S ARE EXPECTED.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF THURSDAY 19Z...3PM...LOW PRESSURE WAS SITUATED OVER EASTERN
PENNSYLVANIA. AN ASSOCIATED COLD FRONT EXTENDED SOUTHWEST INTO THE
CENTRAL TO EASTERN CAROLINAS BEFORE REACHING THE WESTERN EDGE OF THE
PANHANDLE OF FLORIDA. A REINFORCING COLD FRONT EXTENDED SOUTHWEST
FROM CENTRAL PENNSYLVANIA INTO KENTUCKY. A VAST AREA OF HIGH
PRESSURE WAS CENTERED OVER THE MIDDLE OF THE UNITED STATES. TONIGHT
THE APPROACHING REINFORCING COLD FRONT WILL SWING INTO THE AREA IN
ASSOCIATION WITH A SHORTWAVE TROUGH PIVOTING AROUND THE MAIN UPPER
LOW IN CANADA. MOISTURE WITH THIS FRONT WILL BE LIMITED TO THE
LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE. ALSO...AN INCREASE IN
LOW LEVEL WINDS IS ANTICIPATED TO ACCOMPANY THIS PASSAGE OF THE
SHORTWAVE TROUGH. 850 MB WINDS FROM THE NAM ARE PROGGED TO REACH 35
TO 45 KTS...PRIMARILY BETWEEN 09Z....5AM...AND 15Z...10AM...ON
FRIDAY. ALSO MODEL CROSS SECTIONS DEPICT THE LOWEST EXTENT OF THESE
STRONGER WINDS WILL DIP BELOW THE INVERSION LEVEL...AND THE HEIGHT
OF THE INVERSION WILL BE LOWERING THROUGHOUT THE NIGHT. AS
SUCH...HAVE POSTED A WIND ADVISORY FOR PORTIONS OF THE AREA. THE ONE
AREA WILL BE ALONG THE CREST OF THE BLUE RIDGE FROM FLOYD CO VA
SOUTHWEST INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. ALSO...OF
CONCERN WILL BE HIGHER PEAKS OF OF ALLEGHANY AND BATH COUNTIES IN VA
AND EASTERN GREENBRIER COUNTY WV. THE ADVISORY WILL SPAN MIDNIGHT
TONIGHT THROUGH NOON ON FRIDAY. LOWS TONIGHT WILL RANGE FROM THE LOW
TO MID 30S IN THE MOUNTAINS WITH UPPER 30S TO LOWER 40S COMMON EAST
OF THE BLUE RIDGE. DESPITE THE LIMITED MOISTURE...THE FAR WESTERN
SLOPES OF GREENBRIER COUNTY WV MAY SEE A BRIEF SPRINKLE THEN SNOW
SHOWER LATE TONIGHT.
ON FRIDAY...AS THE INVERSION BREAKS...VERY DRY AIR ALOFT WILL MIX
WITH THE LIMITED MOISTURE IN THE LOW LEVELS AND YIELD A FAIRLY QUICK
DECREASE IN CLOUD COVER. WINDS WILL TREND SLOWER IN THE AFTERNOON AS
THE 850 MB JET WEAKENS A BIT. DESPITE PLENTY OF SUNSHINE IN THE EAST
AND THE COMPRESSIONAL DOWNSLOPING...STRONG COLD AIR ADVECTION WILL
LIMIT HIGH TEMPERATURES TO THE UPPER 50S TO LOWER 60S IN THE EAST.
IN THE MOUNTAINS...LOW TO MID 50S ARE EXPECTED.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
LONGER RANGE MODELS ARE STRUGGLING WITH THE TIMING OF A BACK DOOR
COLD FRONT IN THE LONGER RANGE PERIODS BEGINNING MONDAY. HAVE
FOLLOWED HPC/S TIMING...WHICH BRINGS THE FRONT THROUGH MORE SLOWLY
THAN THE NAM AND GFS...AND WOULD POTENTIALLY BE A WETTER SOLUTION
FOR THE CWA INTO WED...AS WAVES MOVE ALONG THE BACK DOOR FRONT.
SO...HAVE KEPT CHC POPS IN FOR SHOWERS FROM MONDAY NIGHT THROUGH WED
NIGHT...EXPECTING THE BACK DOOR FRONT TO STALL NEAR OR JUST SOUTH OF
THE FORECAST AREA. THIS ALSO MEANS MORE CLOUD COVER...AND COOLER DAY
TIME HIGHS. BY THURSDAY...A FINAL WAVE ALONG THE FRONT WILL BE
DEEPENING AND MOVING OFF THE SOUTHEAST COAST...AND FORECAST AREA
GETS INTO MORE OF A NORTHWEST TO NORTH FLOW. ANY SHOWERS SHOULD BE
CONFINED TO NW UPSLOPE AREAS IN SE WV. TEMPS THU AND THURSDAY NIGHT
SHOULD BE SEASONALLY COOL.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ONE COLD FRONT WAS TO OUR EAST...AND ANOTHER WAS APROACHING FROM
THE WEST. THIS SECOND ONE WILL BE MOISTURE STARVED SAVE THE VERY
LOWEST LEVELS OF THE ATMOSPHERE. WE ARE EXPECTING DEVELOPMENT OF
UPSLOPE MVFR BKN-OVC CIGS BETWEEN KBLF AND KLWB STARTING AROUND
03Z...11 PM...AND HOLDING IN PLACE UNTIL THE INVERSION BREAKS
AROUND 12-14Z...8AM-10AM...ON FRIDAY. ELSEWHERE...VFR CONDITIONS
ARE EXPECTED THROUGH AT LEAST 18Z FRIDAY.
MODEL GUIDANCE IS SHOWING AN INCREASE IN THE PREVAILING LOW LEVEL
WINDS TONIGHT....ESPECIALLY AFTER 09Z...3AM. 850 KT WINDS ARE
EXPECTED TO REACH THE 35 TO 45 KT RANGE AFTER THIS TIME...AND
REMAIN AT SIMILAR SPEEDS THROUGH 12-15Z...8AM-11AM. ANTICIPATE
RIDGE TOPS AOA 3000 MSL TO SEE GUSTS AROUND 35 TO 40 KTS. SPEEDS
WILL SLOWLY DECREASE THROUGH MIDDAY.
VFR CONDITIONS EXPECTED THROUGH SUNDAY AS COLD HIGH PRESSURE
BUILDS OVERHEAD. AS SURFACE WINDS BECOME LIGHT...FROST WILL BE
POSSIBLE ON EXPOSED AIRCRAFT AS FAR EAST AS KDAN AND KLYH FRIDAY
NIGHT INTO SATURDAY MORNING.
AREAS OF MVFR CIGS/VSYBS RETURN TO THE AREA MONDAY INTO TUESDAY AS
A LOW PRESSURE AND ASSOCIATED FRONTAL SYSTEMS MOVE THROUGH THE REGION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY FOR
VAZ015>017-019-020.
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY FOR
NCZ001-002-018-019.
WV...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY FOR
WVZ045.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...PM
LONG TERM...JJ
AVIATION...DSHazardous weather outlook, Oct 28, 6:12 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 612 AM EDT THU OCT 28 2010 NCZ001-002-018-VAZ007-009>020-WVZ042>045-291015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 612 AM EDT THU OCT 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD FROST IS LIKELY FRIDAY NIGHT. TEMPERATURES WILL BE BELOW FREEZING FOR MUCH OF THE AREA WEST OF THE BLUE RIDGE...WITH LOWS FRIDAY NIGHT IN THE MID 20S TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-291015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 612 AM EDT THU OCT 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST ARE LIKELY ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 28, 12:06 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 PM EDT THU OCT 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND DMG 2 SSE MADISON 36.35N 79.96W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON WILLIAMS RD
0359 AM TSTM WND DMG 1 E OREGON HILL 36.45N 79.63W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON WORSHAM RD
0340 AM TSTM WND DMG 4 ESE MADISON 36.36N 79.92W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON BALD HILL LOOP RD
0315 PM TSTM WND DMG 5 W CAMP SPRINGS 36.29N 79.59W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON NC 150 NEAR WILLIAMSBURG
0300 PM TSTM WND DMG 5 SW REIDSVILLE 36.30N 79.74W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON MONROETON RD
0255 PM TSTM WND DMG 3 WSW MONROETON 36.27N 79.79W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON CHURCH STREET EXTENSION
0735 PM TSTM WND DMG 5 E SANDY RIDGE 36.49N 80.03W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON LOCAL RD
0750 PM TSTM WND DMG 4 SE ELLISBORO 36.30N 79.93W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON CARLTON RD
0800 PM TSTM WND DMG 3 E BETHANY 36.31N 79.80W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
TREE DOWN ON BROWN RD
&&
JJLocal storm report, Oct 28, 12:09 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 PM EDT THU OCT 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM FLASH FLOOD 5 SE STONEVILLE 36.41N 79.86W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
RIVER ROAD FLOODED AND CLOSED BY THE DAN RIVER NEAR
BELTON RD
1019 PM FLASH FLOOD 3 NNE REIDSVILLE 36.40N 79.66W
10/27/2010 ROCKINGHAM NC LAW ENFORCEMENT
WOLF ISLAND ROAD FLOODED AND CLOSED BY WOLF ISLAND CREEK
&&
JJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:22 PM EDT | Flash Flood Warning | RNK | Caswell, Rockingham | 5 hr |
| Oct 27, 8:38 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 49 min |
| Oct 27, 8:52 PM EDT | Tornado Warning | RNK | Caswell | 53 min |
| Oct 28, 7:22 AM EDT | River Flood Warning | RNK | Caswell | 9 hr |
| Oct 27, 8:15 PM EDT | Tornado Warning | RNK | Charlotte, Halifax, Pittsylvania | 60 min |
| Oct 27, 9:18 PM EDT | Tornado Warning | RNK | Halifax | 26 min |
| Oct 28, 7:22 AM EDT | River Flood Warning | RNK | Halifax | 27 hr |
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.